Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 35, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 1, 2007, 3:07 PM PDT for Riverside County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2007, 3:07 PM PDT (22:07 UTC)
- Expired
- Sep 1, 2007, 6:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County Riverside County, CA
The radar
The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 808 J/kg
- Mixed-layer CIN
- -503 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 012208
FFWSGX
CAC065-073-020100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
307 PM PDT SAT SEP 1 2007
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN RIVERSIDE COUNTY IN SOUTHWEST CALIFORNIA...
THIS INCLUDES THE CITY OF HEMET...
EASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...
THIS INCLUDES THE CITIES OF...RAMONA...BORREGO SPRINGS...
* UNTIL 600 PM PDT
* AT 301 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VALLE
VISTA...SUN CITY...SAN JACINTO...PERRIS...PALOMAR MOUNTAIN AND ANZA
THE WATERSHEDS RECENTLY BURNED BY THE ESPERANZA FIRE WILL BE
PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS DURING
RAINSTORMS. THE PARTS OF THE COMMUNITIES OF BEAUMONT AND BANNING THAT
ARE LOCATED ADJACENT TO THE BURNED AREA... INCLUDING SMITH CANYON AND
POTRERO CREEK... MAY BE AFFECTED BY THESE EVENTS. IN ADDITION...
ROADS MAY BE IMPACTED BY THESE EVENTS WHERE THEY CROSS BURNED
DRAINAGES. THESE ROADS INCLUDE... BUT ARE NOT LIMITED TO BEAUMONT
AVENUE... CIRCLE C ROAD... CASTILLE CANYON ROAD... HIGHLAND SPRINGS
AVENUE... OLD BANNING IDYLLWILD ROAD... SHIRLEON DRIVE...POPPET FLATS
ROAD... STATE HIGHWAY 243... CRYER DRIVE AND MOUNT EDNA ROAD.
THE WATERSHEDS BURNED THIS SUMMER BY THE HORSE FIRE IN SAN DIEGO
COUNTY ARE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS
DURING RAINSTORMS. PORTIONS OF CORTE MADERA ROAD... LOS PINOS ROAD...
SKYE VALLEY ROAD... BARRETT TRUCK TRAIL... HAUSER CREEK ROAD... AND
ANY OTHER ROADS WITHIN OR NEAR THE AREA BURNED BY THE HORSE FIRE IN
THE CLEVELAND NATIONAL FOREST MAY BE IMPACTED BY THESE EVENTS WHERE
THESE ROADS CROSS BURNED DRAINAGES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3385 11664 3364 11624 3351 11613 3342 11615
3323 11616 3309 11625 3290 11624 3263 11632
3259 11680 3329 11700 3357 11716 3386 11758
TIME...MOT...LOC 2207Z 180DEG 0KT 3310 11675
$$
ECCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:00 PM PDT, 1 hour 7 minutes earlier.
Area forecast discussion, Sep 1, 2:00 PM PDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT SAT SEP 1 2007 .SYNOPSIS... HIGH PRESSURE OVER ARIZONA WILL BRING HOT HUMID WEATHER THROUGH LABOR DAY. MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS...AND MAINLY IN THE MOUNTAINS AND DESERTS. SOME THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AND LOCAL FLOODING. COOLER AND LESS HUMID WEATHER IS EXPECTED TUESDAY AND THROUGH THE MIDDLE OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THUNDERSTORMS HAVE FIRED ALL ALONG THE PENINSULAR RANGE OF SOCAL WITH SOME DRIFT INTO THE FAR INLAND VALLEYS. RAIN IS HEAVY BUT THE STORMS ARE NOT LONG LASTING. EVEN SO...MANY CAN PRODUCE FLASH FLOODING IN A VERY SHORT TIME. THE FLOW...THE DYNAMICS AND THE MOISTURE LOOK NEARLY IDENTICAL THROUGH THE HOLIDAY MON. SO THE TSTORMS AND THE THREAT OF FLASH FLOODING WILL CONTINUE. SMALL CHANCES OF PRECIP WILL CONTINUE EVEN DURING SUN AND MON NIGHTS. WEAK EASTERLY FLOW WILL NUDGE SOME OF THOSE TSTORMS WESTARD INTO THE VALLEYS ON SUN. THE HEAT LOOKS THE SAME TOO THROUGH THE HOLIDAY EXCEPT FOR PERHAPS A COUPLE DEGREES OF COOLING ON MON. A TROUGH OF LOW PRESSURE COMING OUT OF THE NORTHWEST TUE AND WED IS LOOKING MORE CONSISTENT LATELY ON THE STRENGTH AND THE TIMING. THIS WILL BRING A COOLING TREND AND MORE COASTAL CLOUDS. AS THE TROUGH PASSES...JUST A TOUCH OF OFFSHORE FLOW DEVELOPS WED AND THU MORNINGS. NOT ENOUGH FOR REALLY STRONG OFFSHORE WINDS...BUT MAYBE ENOUGH TO DRY OUT THE AIR AND INCREASE THE FIRE POTENTIAL BRIEFLY. ANOTHER FEATURE TO WATCH IS THE MOISTURE ASSOCIATED WITH THE REMNANTS OF HENRIETTE. EXTENDED MODELS SHOW MOST OF THAT MOISTURE GOING INTO AZ ON THU AND FRI...BUT ENOUGH TO CLIP AT LEAST THE SOUTHEAST PART OF OUR REGION AND BRING SHOWERS AND/OR TSTORMS. && .AVIATION... 011930..TWO MAIN PROBLEMS THROUGH SUNDAY WILL BE THE AFTERNOON THUNDERSTORM ACTIVITY OVER THE MOUNTAINS AND ADJACENT VALLEY AND DESERT AREAS AND THE MAXIMUM TEMPERATURES AT THE AREA AIRPORTS. ISOLATED TO SCATTERED THUNDERSTORMS OVER THE MOUNTAINS THIS AFTERNOON SHOULD END BY SUNSET BUT SHOULD DEVELOP BY NOON ON SUNDAY AND CONTINUE THROUGH THE AFTERNOON. BASES SHOULD BE AT OR ABOVE FL080 WITH TOPS TO FL450 AT TIMES. MAXIMUM TEMPERATURES FOR SUNDAY SHOULD BE SIMILAR. MAXIMUM TEMPERATURES AT KSAN AND KSNA SHOULD BE BETWEEN 28 AND 32 DEGREES C...NEAR 43 DEGREES C AT KONT AND BETWEEN 45 AND 47 DEGREES C AT KPSP AND KTRM. THE MARINE LAYER REMAINS VERY SHALLOW SO MARINE LAYER STRATUS/FOG IS NOT EXPECTED TO BE A FACTOR AT ANY OF THE COASTAL AIRPORTS THROUGH SUNDAY. HORTON && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM THIS EVE FOR MTNS AND UPPER DESERT... SEE LAXFFASGX. EXCESSIVE HEAT WARNING FROM 10 AM TO 7 PM TODAY AND SUNDAY FOR INLAND AREAS...SEE LAXNPWSGX. && PUBLIC...MM AVIATION/MARINE...HORTON NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Sep 1, 10:25 AM PDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1025 AM PDT SAT SEP 1 2007 CAZ042-020100- ORANGE COUNTY COASTAL AREAS- 340 AM PDT SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ORANGE COUNTY COASTAL AREAS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT WARNING FOR THIS AFTERNOON. SEE LAXNPWSGX FOR DETAILS. HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXCESSIVE HEAT WARNING FOR SUNDAY AFTERNOON. SEE LAXNPWSGX FOR DETAILS. HIGH RIP CURRENT RISK AT THE BEACHES FOR SUNDAY. SEE LAXSRFSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ043-020100- SAN DIEGO COUNTY COASTAL AREAS- 340 AM PDT SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN DIEGO COUNTY COASTAL AREAS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH RIP CURRENT RISK AT THE BEACHES FOR SUNDAY. SEE LAXSRFSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ048-050-020100- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 1025 AM PDT SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEYS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE INLAND EMPIRE THROUGH THIS EVENING. SEE LAXFFASGX FOR DETAILS. THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. WHERE THUNDERSTORMS DO DEVELOP GUSTY WINDS...DANGEROUS LIGHTNING AND HAIL IS LIKELY. EXCESSIVE HEAT WARNING FOR THIS AFTERNOON. SEE LAXNPWSGX FOR DETAILS. FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXCESSIVE HEAT WARNING FOR SUNDAY AFTERNOON. SEE LAXNPWSGX FOR DETAILS. FOR SUNDAY...THE FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ055-056-058-020100- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 1025 AM PDT SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING. SEE LAXFFASGX FOR DETAILS. THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. WHERE THUNDERSTORMS DO DEVELOP GUSTY WINDS...DANGEROUS LIGHTNING AND HAIL IS LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY...THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CAZ060>062-020100- APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1025 AM PDT SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE APPLE AND LUCERNE VALLEYS THROUGH THIS EVENING. SEE LAXFFASGX FOR DETAILS. THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. WHERE THUNDERSTORMS DO DEVELOP GUSTY WINDS...DANGEROUS LIGHTNING AND HAIL IS LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY...THE FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ECC/MARTIN
In the hours before
Local storm report, Sep 1, 2:25 PM PDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
225 PM PDT SAT SEP 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FLASH FLOOD WRIGHTWOOD 34.36N 117.63W
09/01/2007 SAN BERNARDINO CA TRAINED SPOTTER
FLASH FLOOD IN PROGRESS AT LONE PINE AND SHEEP CREEK WASH
&&
MANULocal storm report, Sep 1, 2:27 PM PDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
227 PM PDT SAT SEP 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM FLASH FLOOD FOREST FALLS 34.09N 116.92W
09/01/2007 SAN BERNARDINO CA TRAINED SPOTTER
FLASH FLOOD IN PROGRESS AT MT HOME JUST S OF FOREST
FALLS.
&&
MANULocal storm report, Sep 1, 2:30 PM PDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 PM PDT SAT SEP 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM FLASH FLOOD OAK GROVE 33.38N 116.79W
09/01/2007 SAN DIEGO CA NWS EMPLOYEE
FLASH FLOOD IN OAK GROVE. 3-4 INS. ACROSS HWY 79. DOWNED
TREES AND MANY LARGE LIMBS BLOCKING ROAD.
&&
MANULocal storm report, Sep 1, 2:33 PM PDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
233 PM PDT SAT SEP 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM TSTM WND DMG PALOMAR MOUNTAIN 33.36N 116.83W
09/01/2007 SAN DIEGO CA NWS EMPLOYEE
DOWNED TREE LIMBS 6-8 INS. DIAMETER CAUSED A 2 CAR
ACCIDENT ON HWY 76.
&&
MANUThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 8:16 PM PDT | Excessive Heat Warning | SGX | Riverside, San Bernardino, San Diego | 22 hr |
| Sep 1, 3:25 AM PDT | Excessive Heat Warning | SGX | Riverside, San Bernardino, San Diego | 40 hr |
| Sep 1, 10:15 AM PDT | Flash Flood Watch | SGX | Riverside, San Bernardino, San Diego | 8 hr |
| Sep 1, 12:52 PM PDT | Flash Flood Warning | SGX | Riverside, San Diego | 4 hr |
| Sep 1, 1:18 PM PDT | Flash Flood Warning | SGX | San Bernardino | 4 hr |
| Sep 1, 1:27 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 63 min |
| Sep 1, 2:45 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 60 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.